We report a 43-year-old woman, who underwent therapy with interferon-α for hairy cell leukemia. During interferon-α therapy she developed multiple subcutaneous swellings, accompanied by fever and fatigue. A skin biopsy revealed lobular, T-cell lymphocytic panniculitis. In conjunction with the clinical and immunological findings, the diagnosis of lupus panniculitis was made and interferon-α therapy stopped. Initially, she responded well to oral prednisone and hydroxychloroquine, but after several months she became resistant to it. Her condition worsened, she developed skin ulcers in the inflamed regions. Only with the leukemia-targeted therapy using cladribine and rituximab her skin condition could be controlled, suggesting hairy cell leukemia as an additional trigger of the lupus panniculitis. Our report is the first one to show induction of lupus panniculitis under interferon therapy of hairy cell leukemia and its presumable sustentation by the latter.